Strange head feeling


I have another question for you very knowledgeable peeps!!!

I have a feeling in my head like I'm not really here. Don't know if that the right way to describe it. But I just don't feel my head is normal.

It's a similar feeling to jet lag but I don't feel tired just weird iny head.

Could this also be due to my low t3?

I've been a week in adding 20mcgs t3 a day to levo.

I've had this feeling quite a while since endo took me off NDT and back onto levo.

Thanks in advance of replies

8 Replies

  • I had this feeling for ages before diagnosed with an underactive thyroid and used to say that I felt " unreal" Do not worry It is n fact called " de- reality " and can be part of hypothyroidism .The son - in - law of a friend is an eminent psychologist and he told me this .What I have found is that of 4 Endos with whom I have had consultations only one had knowledge of the condition! Mine has gradually gone with build up of medication and now is only bad if I get very stressed. So hope this helps you not to be too worried .

  • Hi.

    Thank you so much for your reply.

    When I told my Dr I had this feeling in my head he said it's de personalization and I need to refer you to the mental health team,

    Thank you so much


  • Rose I am glad I could help I did mean to say psychiatrist not psychologist so This really makes the answer to this horrid feeling even more reassuring. The Son- in- law my friend spoke to said it was not a reason to need help from a mental health team but just an effect of hypothyroidism I do hope your de- realisation goes off gradually as mine has done

  • Thank you so very much for this reply.

    I don't suppose your son-in-law psychiatrist friends is near the south coast???

    My father passed away last night and this past week has been so distressed seeing him so I'll and frail.

    Honestly thought I was going to have a physical breakdown this morning.

    My head feels loads worse today. As do all my physical symptoms.

    I keep thinking maybe it's not the low t3 causing all this?

    Maybe I do need to see a specialist

    Thank you so much

    Maybe let me know about the psychiatrist??

  • 130396 Sorry I cannot say on 2 counts as I do not Know and he did not want his name or area divulged

  • That's OK. No worries.

    Not sure if the beta blocker is causing any of it as side effect.

    If it is, it should clear up as I get used to it again.

    Different from the other one I'd been on for 8 years.

    If it's my low t3 causing it then again that should go as my level raises.

    Thanks for your help and I do understand the importance of privacy

  • I have this feeling too. My gp decided it's ME since they couldn't think of anything else it could be. I'm hoping that it's the fact that I was on T4 and wasn't converting enough T3. 4 weeks into my NDT experiment it's still there, but I remain hopeful that correct thyroid meds will cure it. Good luck and please post again if you find a solution.

  • Do you think you'll be able to convert the t4 that's in the NDT then?

    I didn't convert that very well either but I've had so many symptoms occur since being taken off the NDT and put back on levo only.

    My t3 was level wad low so now have added t3 hoping that when it comes up this symptom and the others will go

    Good luck

You may also like...